Lower bounds for the normalized height and non-dense subsets of varieties in an abelian variety

Viada, Evelina. (2010) Lower bounds for the normalized height and non-dense subsets of varieties in an abelian variety. International journal of number theory, Vol. 6, H. 3. pp. 471-499.

PDF - Submitted Version

Official URL: http://edoc.unibas.ch/dok/A5260074

Downloads: Statistics Overview


This work is the third part of a series of papers. In the first two we considered curves and varieties in a power of an elliptic curve. Here we deal with subvarieties of an abelian variety in general. Let V be an irreducible variety of dimension d embedded in an abelian variety A, both defined over the algebraic numbers. We say that V is weak-transverse if V is not contained in any proper algebraic subgroup of A, and transverse if it is not contained in any translate of such a subgroup. Assume a conjectural lower bound for the normalized height of V . Then, for V transverse, we prove that the algebraic points of bounded height of V which lie in the union of all algebraic subgroups of A of codimension at least d + 1 translated by the points close to a subgroup Γ of finite rank, are non Zariski-dense in V . If Γ has rank zero, it is sufficient to assume that V is weak-transverse. The notion of closeness is defined using a height function.
Faculties and Departments:05 Faculty of Science
UniBasel Contributors:Viada, Evelina
Item Type:Article, refereed
Article Subtype:Research Article
Publisher:World Scientific
Note:Publication type according to Uni Basel Research Database: Journal article
Related URLs:
Identification Number:
edoc DOI:
Last Modified:31 Dec 2015 10:45
Deposited On:22 Mar 2012 13:51

Repository Staff Only: item control page